MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9812
Medical Device Problem Codes Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.The device was returned for analysis, and the complaint was confirmed.Visual inspection revealed that the spindle cap was completely sheared off from the implant body.The damage was sufficient to preclude functional testing.The damage to implant indicated a failure, likely due to a combination of deployment against resistance (e.G., bone) and the physician failing to correctly attach the inserter to the spacer.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use state that deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, if resistance to deployment is encountered, and repositioning of the implant is required, the driver should be rotated counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
 
Event or Problem Description
It was reported that during the implant procedure, the superion indirect decompression broke during deployment.The procedure was completed with a new implant.The patients anatomy was challenging as it consisted of a bone spur which caused resistance; no excessive force was used during the procedure.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
2714 loker ave. west
carlsbad CA 92010
Manufacturer Contact
erik sherburne sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23431355
Report Number3006630150-2025-09828
Device Sequence Number9536187
Product Code NQO
UDI-Device Identifier00884662000543
UDI-Public(01)00884662000543(17)250605(10)700088
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model Number101-9812
Device Catalogue Number101-9812
Device Lot Number700088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Patient SexUnknown